Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 8, NWS Pittsburgh, PA

October 31, 20199 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Oct 31, 2019, 3:17 AM EDT for 9 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania. It took effect at Oct 31, 2019, 3:23 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2019, 3:17 AM EDT (07:17 UTC)
In effect from
Oct 31, 2019, 3:23 PM EDT
Expired
Nov 1, 2019, 10:00 AM EDT
In force
19 hr
Issued by
NWS Pittsburgh, PA
All 34 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS71 KPBZ 310717
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
317 AM EDT Thu Oct 31 2019

MDZ001-PAZ074-076-WVZ511>514-311530-
/O.NEW.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
317 AM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, Eastern Preston, Western Tucker and Eastern 
  Tucker Counties.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Trees could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-510-311530-
/O.NEW.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, Morgantown, and Coopers Rock
317 AM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest, west central and 
  western Pennsylvania, east central Ohio and northern and 
  northern panhandle of West Virginia.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
151 
WWUS71 KPBZ 311502
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1102 AM EDT Thu Oct 31 2019

MDZ001-PAZ074-076-WVZ511>514-312315-
/O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
1102 AM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, Eastern Preston, Western Tucker and Eastern 
  Tucker Counties.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-510-312315-
/O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, and Coopers Rock
1102 AM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest, west central and 
  western Pennsylvania, east central Ohio and northern and 
  northern panhandle of West Virginia.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
041 
WWUS71 KPBZ 311905
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
305 PM EDT Thu Oct 31 2019

MDZ001-PAZ074-076-WVZ511>514-010315-
/O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
305 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, Eastern Preston, Western Tucker and Eastern 
  Tucker Counties.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-510-010315-
/O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, and Coopers Rock
305 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest, west central and 
  western Pennsylvania, east central Ohio and northern and 
  northern panhandle of West Virginia.

* WHEN...From 5 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
162 
WWUS71 KPBZ 311923
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
323 PM EDT Thu Oct 31 2019

MDZ001-PAZ074-076-WVZ511>514-010330-
/O.EXT.KPBZ.WI.Y.0008.191031T1923Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
323 PM EDT Thu Oct 31 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, Eastern Preston, Western Tucker and Eastern 
  Tucker Counties.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-510-010330-
/O.EXT.KPBZ.WI.Y.0008.191031T1923Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, and Coopers Rock
323 PM EDT Thu Oct 31 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest, west central and 
  western Pennsylvania, east central Ohio and northern and 
  northern panhandle of West Virginia.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
720 
WWUS71 KPBZ 010139
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
939 PM EDT Thu Oct 31 2019

MDZ001-PAZ074-076-WVZ511>514-011000-
/O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
939 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges
  Counties. In Maryland, Garrett County. In West Virginia,
  Preston, and Tucker Counties.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-510-011000-
/O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, and Coopers Rock
939 PM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of western Pennsylvania, east central Ohio and
  northern West Virginia.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
091 
WWUS71 KPBZ 010755
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
355 AM EDT Fri Nov 1 2019

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-509-510-010900-
/O.CAN.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence-
Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene-
Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, New Castle, Ellwood City, Butler,
Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, 
Pittsburgh Metro Area, Kittanning, Ford City, Washington, 
Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, and Coopers Rock
355 AM EDT Fri Nov 1 2019

...WIND ADVISORY IS CANCELLED...

Wind gusts have subsided to between 25 and 35 mph. 

$$

MDZ001-PAZ074-076-WVZ511>514-011400-
/O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
355 AM EDT Fri Nov 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, and Tucker Counties.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PAZ009-016-023-011400-
/O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Forest-Jefferson PA-Indiana-
Including the cities of Tionesta, Punxsutawney, Brookville, 
and Indiana
355 AM EDT Fri Nov 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of western Pennsylvania, east central Ohio 
  and northern West Virginia.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
746 
WWUS71 KPBZ 011146
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
746 AM EDT Fri Nov 1 2019

PAZ009-016-023-011300-
/O.CAN.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Forest-Jefferson PA-Indiana-
Including the cities of Tionesta, Punxsutawney, Brookville, 
and Indiana
746 AM EDT Fri Nov 1 2019

...WIND ADVISORY IS CANCELLED...

Wind gusts have subsided to between 25 and 35 mph.

$$

MDZ001-PAZ074-076-WVZ511>514-011400-
/O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
746 AM EDT Fri Nov 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...In Pennsylvania, Westmoreland Ridges and Fayette 
  Ridges Counties. In Maryland, Garrett County. In West 
  Virginia, Preston, Western Tucker, Eastern Preston and Eastern 
  Tucker Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
399 
WWUS71 KPBZ 011358
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
958 AM EDT Fri Nov 1 2019

MDZ001-PAZ074-076-WVZ511>514-011500-
/O.EXP.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, 
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
958 AM EDT Fri Nov 1 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Wind gusts have subsided to between 25 and 35 mph so the wind
advisory will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 10:19 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Oct 30, 10:19 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1019 PM EDT Wed Oct 30 2019

.SYNOPSIS...
Approaching low pressure will support rain through much of Thursday.
A late day frontal passage on Thursday, will bring strong wind gusts
and much cooler conditions for Friday.

&&

.NEAR TERM /THROUGH THURSDAY/...

An embedded shortwave trough in the SW flow aloft will continue to
provide support for widespread rain showers for the next few hours.
There will be a brief break in precipitation before the predominated
feature, the cold front, moves into the Ohio River Valley throughout
the day tomorrow.

Previous Discussion...

Low pressure is slated to dig rapidly toward the Great Lakes on
Thursday. Heavier rain is anticipated per deterministic progs of a
strengthening omega/ascent field via positive differential vorticity
advection with continued isentropic lift. Those dynamics in
conjunction with precipitable water on the order of 1.5 inches should
be plenty sufficient to support a rainy day with 1.5 to 2.0 inches
of rainfall as per RFC guidance. Given relatively low river and
stream stages, and the prolonged nature of the event, flooding
problems are expected to be confined to the local poor-drainage
areas.

Stratiform morning rain is expected to become more convective in the
afternoon as the warm sector of the low expands. A line of showers
and storms, and possibly some isolated cells in advance may become
severe and generate damaging gusts. An isolated tornado mention was
included. The potential is limited by a lack of instability; however,
given the magnitude of the deep layer shear projected, that
imposition may be overcome.

Of other impact-interest as per the impressive wind profile
projected with the system is the potential of wind gusts outside of
storms. Warm advection should initially protect from surface gust
via an inversion and resulting mixing inhibition; however, passage of
the cold front early on Thursday eve should aggravate that parameter
via cold advection at the top of the boundary layer. Depth of the
mixing layer and resultant momentum transfer look increasingly
favorable for gusts above 40 mph. That potential is NAM/GFS-forecast
to be reinforced by an isallobaric acceleration component as per a
6-7mb pressure rise over 3 hours. A "Wind Advisory" potential/mention
was thus added to the Hazardous Weather Outlook.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
With passage of the cold front, a temperature drop of approximately
25 degrees may be experienced overnight. Some showers of light snow
or a mix are possible, although dendritic growth is not indicated as
per lack of mixing depth and dry advection above the surface. Will
not mention for now.

By Friday morning, indications are that the mixing layer will be
shallow enough to start diminishing wind gusts as subsidence under
shortwave ridging lowers the inversion. Expect a cold, stratocu-
plagued day with some early isolated to scattered rain/snow showers
north of Pittsburgh. Boundary layer temperature will be too warm for
any accumulation.

Seasonably cool conditions are expected Saturday despite return, SWly
flow aloft. Otherwise, surface high pressure should keep the region
dry.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Seasonably cool to near average temperature can be expected for the
long term as a broad upper- level trough dominates across the CONUS.
A short- wave is expected to cross over the Great Lakes Sunday;
showers may return via upsloping and lake- enhancement.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...

Conditions will deteriorate as low pressure begins to impact the
region. Most ports should drop to LIFR/IFR cigs throughout the
night. LLWS will develop as well and continue through most of
Thursday morning. Strong winds are expected along and behind a cold
front, which will move through Thursday afternoon. Widespread wind
gusts in excess of 30kts are anticipated Thursday afternoon and
evening.

Restrictions may continue into Friday afternoon.

.Outlook... The next chance for restrictions is expected with a
crossing trough late Saturday and Sunday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Oct 30, 2:09 PM EDT, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
209 PM EDT Wed Oct 30 2019

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
WVZ001>004-311815-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Hancock-Brooke-Ohio-Marshall-
209 PM EDT Wed Oct 30 2019

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

High wind with crossing low pressure may result in strong gusts for
Thursday afternoon through Friday morning. A Wind Advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ001-PAZ023-031-073>076-WVZ012-021-509>514-311815-
Garrett-Indiana-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
209 PM EDT Wed Oct 30 2019

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania, west central Pennsylvania and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight risk of severe thunderstorms on Thursday with the
primary hazard coming from damaging wind gusts. An isolated tornado
is possible.

In addition, high wind with crossing low pressure may result in
strong gusts outside of thunderstorms for Thursday afternoon through
Friday morning. A Wind Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:00 PM EDTAreal Flood AdvisoryPBZBrooke, Marshall, Ohio2 hr
Oct 31, 3:34 PM EDTSpecial Weather StatementPBZPreston, Tucker41 min
Oct 31, 3:26 PM EDTAreal Flood AdvisoryPBZButler2 hr
Oct 31, 3:29 PM EDTSpecial Weather StatementPBZAllegheny, Armstrong46 min
Oct 31, 3:41 PM EDTAreal Flood AdvisoryPBZArmstrong, Butler, Clarion, Jefferson2 hr
Oct 31, 3:45 PM EDTSpecial Weather StatementPBZJefferson45 min
Oct 31, 3:59 PM EDTAreal Flood WarningPBZAllegheny3 hr
Oct 31, 4:01 PM EDTSpecial Weather StatementPBZIndiana44 min
Oct 31, 4:27 PM EDTSevere Thunderstorm WarningPBZIndiana48 min
Oct 31, 4:47 PM EDTAreal Flood WarningPBZAllegheny118 min
Oct 31, 4:54 PM EDTAreal Flood WarningPBZIndiana, Jefferson10 hr

Nearby

Wind Advisories in Pennsylvania, 2019Wind Advisories in Ohio, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.